MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240050080
Medical Device Problem Codes Break (1069); Stretched (1601); Malposition of Device (2616); Difficult to Advance (2920); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that deployment issues occurred, the coil was snared, and the coil broke.A 5mm x 8cm embold fibered coil was selected for use in a right renal mass embolization procedure.Several 4mm x 8cm coils and one 5mm x 8cm coil were placed.While attempting to place the last coil (this 5mm x 8cm embold fibered coil), it was difficult to get the last bit of the coil into the vessel.Once they did, upon deploying the coil, the coil wanted to come back into the microcatheter and failed to detach.While attempting to slowly recapture the coil in order to remove it, the coil deployed but was no longer where it needed to be; the coil was in the main renal artery.To avoid embolizing the entire right kidney, the coil was snared but broke into two pieces when pulling it out.Both pieces were retrieved.The catheter, snare, and coil were removed all together.Imaging was able to confirm that the coil was fully removed.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Event or Problem Description
It was reported that deployment issues occurred, the coil was snared, and the coil broke.A 5mm x 8cm embold fibered coil was selected for use in a right renal mass embolization procedure.Several 4mm x 8cm coils and one 5mm x 8cm coil were placed.While attempting to place the last coil (this 5mm x 8cm embold fibered coil), it was difficult to get the last bit of the coil into the vessel.Once they did, upon deploying the coil, the coil wanted to come back into the microcatheter and failed to detach.While attempting to slowly recapture the coil in order to remove it, the coil deployed but was no longer where it needed to be; the coil was in the main renal artery.To avoid embolizing the entire right kidney, the coil was snared but broke into two pieces when pulling it out.Both pieces were retrieved.The catheter, snare, and coil were removed all together.Imaging was able to confirm that the coil was fully removed.There were no patient complications as a result of this event.It was further reported that the coil looked good when placed but they had to pack it a little bit to get the last bit of the coil in the target area.The delivery wire felt good when pushing the coil, but when attempting to release, it wouldn't come off.The coil didn't stretch until they used a snare to recover it.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22175791
Report Number2124215-2025-37582
Device Sequence Number18092527
Product Code KRD
UDI-Device Identifier08714729983583
UDI-Public(01)08714729983583(17)270104(10)33150576
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240050080
Device Catalogue NumberM001394240050080
Device Lot Number0033150576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/11/2025
07/07/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/07/2025
08/04/2025
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite